Short paths for first passage percolation on the complete graph

M. Eckhoff, J.A. Goodman, R.W. Hofstad, van der, F.R. Nardi

Research output: Contribution to journalArticleAcademicpeer-review

9 Citations (Scopus)
1 Downloads (Pure)


We study the complete graph equipped with a topology induced by independent and identically distributed edge weights. The focus of our analysis is on the weight W_n and the number of edges H_n of the minimal weight path between two distinct vertices in the weak disorder regime. We establish novel and simple first and second moment methods using path counting to derive first order asymptotics for the considered quantities. Our results are stated in terms of a sequence of parameters (s_n)n¿N that quantifies the extreme-value behaviour of the edge weights, and that describes different universality classes for first passage percolation on the complete graph. These classes contain both n-independent and n-dependent edge weight distributions. The method is most effective for the universality class containing the edge weights E^(s_n) , where E is an exponential random variable and s_n log n ¿ 8, s^2_n log n ¿ 0 . We discuss two types of examples from this class in detail. In addition, the class where s n logn stays finite is studied. This article is a contribution to the program initiated by Bhamidi and van der Hofstad (Ann. Appl. Probab. 22(1):29–69, 2012).
Original languageEnglish
Pages (from-to)1056-1088
JournalJournal of Statistical Physics
Issue number6
Publication statusPublished - 2013


Dive into the research topics of 'Short paths for first passage percolation on the complete graph'. Together they form a unique fingerprint.

Cite this